fentanyl patch

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

poppy2010
New Member


Date Joined Feb 2012
Total Posts : 2
   Posted 2/19/2012 12:14 PM (GMT -6)   
started patch 50 mcg put on tuesday 2 pm felt the best in 30 years. Had to change friday at 2pm. Pain started coming back slowly at 830 am put new patch on at 2 about 4 felt better again but yesterday sat woke with with sweats then chills and sick to my stomach will these side effects go away after on patch awhile

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16302
   Posted 2/19/2012 2:51 PM (GMT -6)   
Hi Poppy and welcome to the chronic pain forum. I am sorry that you are feeling so ill. But, I am not 100% convinced the patch is the culprit here, it sounds like you have contracted a bug of some sort. I say this because I would think these symptoms would have appeared when you put your first patch on, not the 2nd one. I am not a dr so I cannot say this as being correct. Have you called the dr? I would call and at least talk to the nurse and she can check with the dr to see if this is in fact a side effect or a bug of some sort.

In the meantime, I would get something OTC for the upset stomach. Are you by chance running a fever? Sometimes side effects from different meds can vary and last up to two weeks but usually they start going away a little sooner. Did you see anything on the print-out about side effects, they usually have these listed so patients know what to look for in the event they do start having problems.

Keep us posted on how you are doing and let us know what the dr has to say. If you use good pharmacist, he/she can tell you the potential side effects too, so you may want to call them and ask about side effects. Take care....Susie
Moderator-Chronic Pain Forum

Snowbunny21
Veteran Member


Date Joined Jan 2010
Total Posts : 3557
   Posted 2/19/2012 5:11 PM (GMT -6)   
I would definitely contact your Dr. and/or Pharmacist...It could also be that you have too much medication in your system....

May I ask what medication you were taking before they put you on the patch? Starting at 50mcg is very strong. It's not the same as 50mg of another medication as it is in micrograms...

When I was seeing a GP when I started having neck issues way back when...she was trying so hard to help me as I was in agony...but she was not very knowledgeable with pain medicine. We first used 5mg Percocet...but then she put me on the 50mcg patch and after taking a long hot shower which I loved to do....I literally passed out and got taken to the hospital...I had chills/sweats..etc...it was because I had too much medication in my system...

Some Dr.s just don't realize it's meant for people who have been on a certain dosage of other opiates before switching...Many Dr.s start with the 12mcg or 25mcg....

Or...it could be a bug (as Stray asked...do you have a fever?)...or side effects....or even that this last patch is not stuck on your skin properly (be very careful about reading instructions and where to put on body...as well as not using heating pads or hot tubs or really hot showers).....

If the patch isn't all the way stuck on...or it was stuck on when you applied it and then yesterday it came off a bit....you could be going into withdrawal...

There are overlays that are made for the patch to help this if this happens to be the case...

Either way...I would contact your Dr. and Pharmacist and go over things to find out...

Good luck...
SB and "the pup who snores loudly" 
 
ACDF C5-C7, (no hardware), with autograft bone Nov. 2001
(reabsorption of bone 2 years later...still lost in body..expect to burp it out at anytime..haha")) 
ACDF with hardware, allograft bone Nov. 2005 
Anterior and Posterior CDF, allograft bone with BMP, removal of old hardware, use of titanium plates, rods, screws, & kitchen sink (lol) Oct 2006
 
 

poppy2010
New Member


Date Joined Feb 2012
Total Posts : 2
   Posted 2/19/2012 5:57 PM (GMT -6)   
i Was on 48 mg of exalgo which is a hydromorphone and it was like taking candy. Over 30 years tried everything except the patch and dr wanted to do pain pump but insurance company is given me hard time

stingray
Regular Member


Date Joined Oct 2009
Total Posts : 175
   Posted 2/19/2012 6:39 PM (GMT -6)   
Hi Poppy
I was thinking the same thing that maybe the dose might be a little high. I have used the patch before and was started at 25mg. Maybe you could use a 25mg patch and make up the difference in break through meds for awhile until you get a better handle on the dosage. Just a thought. Hope your doing well. Hang in there. Sometimes it takes awhile to get the dose just right for your system. All the best and good luck and welcome to the site.
Stingray
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 24, 2018 7:22 AM (GMT -6)
There are a total of 2,974,692 posts in 326,201 threads.
View Active Threads


Who's Online
This forum has 161300 registered members. Please welcome our newest member, Dakotab02.
376 Guest(s), 5 Registered Member(s) are currently online.  Details
TSGlassman, Saipan Paradise, OriolCarol, P34, straydog